Winter Storm, Kent
- When
- February 9, 6:00 PM EST to February 10, 11:00 PM EST
- Where
- Kent forecast zone
- Property damage
- $1.8 million
- Reported by
- Trained Spotter
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
For the second time within a week a major winter storm, this one with blizzard conditions at times, affected the state of Delaware. Blizzard conditions occurred at times during the afternoon and early evening of the 10th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
For the second time within a week a major winter storm, this one with blizzard conditions at times, affected the state of Delaware. Blizzard conditions occurred at times during the afternoon and early evening of the 10th. Accumulations averaged around one foot with the highest amounts in New Castle County. Ice accretions were less than one quarter of an inch. Two storm related deaths occurred.
In the southern half of the state, precipitation started briefly as rain or sleet around 6 p.m. EST on the 9th. As the precipitation intensity increased, the rain and sleet changed to snow by the middle of the evening. As warmer air moved in aloft, the snow changed back to sleet and freezing rain during the second half of the evening. Surface temperatures responded more slowly and the sleet and freezing rain changed over to rain during the early morning (before sunrise) of the 10th. Some sleet mixed in from time to time. As the low pressure system moved northeast of the state, the rain changed back to snow around 9 a.m. EST on the 10th and fell heavy at times from the late morning into the afternoon. Winds also increased and blizzard conditions occurred during the afternoon and early evening of the 10th. The snow ended late in the evening on the 10th. In the northern half of the state, precipitation started as snow during the early evening of the 9th and fell heavy at times. As warmer air moved in aloft there too, the snow changed over to sleet and freezing rain just after midnight EST on the 10th. Some surface temperatures rose above freezing and the precipitation fell as plain rain into the middle of the morning (around 9 a.m. EST) when it changed back to snow and fell heavy at times into the afternoon. Blizzard conditions developed during the afternoon of the 10th. The snow ended late in the evening on the 10th.
Governor Jack Markell declared a state of emergency in Delaware for the 10th with a total travel ban except for emergency and essential personnel. The ban on travel extended into the morning of the 11th. Drifts in Kent and Sussex Counties reached twelve feet. In spite of the travel ban, around 75 accidents (4 injuries) occurred and around 275 vehicles were abandoned or disabled with the greatest concentration in Sussex County. About 600 National Guard personnel were involved in rescuing stranded motorists and shuttling people who lost power to shelters. Many city, federal, social and county offices as well as courthouses were closed on the 10th and 11th. Municipal meetings were canceled as were sports games and racing cards. Schools were closed on the 10th and 11th, some even on the 12th. Businesses were closed. Both winter storms took their toll on the state economy. Because the heavy snow clung to the trees first and then the winds increased, about 30,000 homes and businesses lost power. There was considerable pine tree damage. Shelters were opened in New Castle, Milford, Seaford and Georgetown. Delaware Electric Cooperative had to suspend restoration efforts during the afternoon of the 10th in Kent and Sussex Counties because of poor visibilities. Many school districts ran out of snow days and municipal snow removal budgets were exceeded. Trash collections were postponed. The combination of the two heavy snow events within a week started causing roof collapses within the state. In addition, about 50 chicken houses collapsed on the Delmarva Peninsula. | |In New Castle County in Wilmington, a 33-year-old man was found dead while shoveling the snow. In Newark, a downed tree destroyed a traffic signal. About 15,000 homes and businesses lost power. Several building collapses occurred because of the weight of the snow within the county. A roof collapse at the C Line Center for Therapeutic and Educational Riding in Townsend was expected to take six months to fix the building. The Townsend Fire Company also suffered a roof collapse. A roof collapse occurred within the Ogletown Business Park and the facade roof of a Middletown restaurant fell.
In Sussex County, an eighty-year-old man was found buried in the snow in Lewes. It was too windy to plow roads between 2 p.m. and 9 p.m. EST on the 10th as whiteout conditions were reported. Three mobile homes collapsed in Lewes. The roof over the cafeteria and auditorium of a school in Seaford collapsed. The roofs of a Big Lots in Milford and a commercial building in Rehoboth Beach also collapsed. In Kent County three barns west of Kenton collapsed and farm equipment was damaged.
Representative snowfall included 13.0 inches in Smyrna (Kent County), 12.8 inches at the New Castle County Airport, 12.2 inches in Newark (New Castle County), 11.0 inches in Woodside (Kent County), 10.5 inches in Bridgeville (Sussex County), 9.3 inches in Dover (Kent County), 9.2 inches in Lewes Sussex County) and 8.0 inches in Long Neck (Sussex County). Peak wind gusts included 51 mph in Lewes (Sussex County), 46 mph in Dover (Kent County) and the New Castle County Airport and 39 mph in Georgetown (Sussex County). The onshore flow preceding it helped cause minor tidal flooding with the morning high tide on the 10th in Sussex County. The high tide at Lewes reached 6.02 feet above mean lower low water. Minor tidal flooding starts at 6.0 feet above mean lower low water.
Only 10 days into February and the 40.9 inches of snow that already fallen within the month at the New Castle County Airport established a new snowfall record for February. The seasonal total of 66.7 inches of snow to date already made it the snowiest season on record surpassing the previous record of 55.9 inches set in 1995-6.
The low pressure system responsible for the latest winter storm and blizzard emerged from the Big Bend of Texas on the morning of the 8th. It moved northeast and reached the Tennessee Valley on the morning of the 9th. At 7 p.m. EST on the 9th, it was located near Charleston, South Carolina. It then moved northnortheast and was near Norfolk, Virginia at 1 a.m. EST on the 10th, Georgetown, Delaware at 7 a.m. EST on the 10th, Atlantic City, New Jersey at 10 a.m. EST on the 10th and just east of Seaside Heights, New Jersey at 4 p.m. EST on the 10th. The low pressure system then drifted slowly east the rest of the afternoon into the overnight of the 10th. The pass of the low pressure system into the state permitted warmer air aloft and at the surface to make it into Delaware during the late evening of the 9th and the first half of the day on the 10th, before the heavier snow and then blizzard conditions occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 3:51 PM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EST TUE FEB 9 2010
.SYNOPSIS...
COMPLEX LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND
CONSOLIDATE AND BEGIN TO INTENSIFY OFF THE NORTHERN MID ATLANTIC
COAST BY WEDNESDAY MORNING. THE LOW WILL LIFT AWAY WEDNESDAY NIGHT
AND THURSDAY, AND HIGH PRESSURE WILL APPROACH FOR THE END OF THE
WORK WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
THE MESOSCALE AND LARGE SCALE FEATURES OF THIS SYSTEM HAVE BEEN
DISCUSSED REPEATEDLY IN PREVIOUS DISCUSSIONS, AND WE WILL NOT
REPEAT THEM HERE. THE SAME IS TRUE OF THE CHANGE IN SNOW TO LIQUID
RATIOS AS WE TRANSITION FROM ENHANCED WARM AIR ADVECTION
PRECIPITATION TO DEFORMATION PRECIPITATION. OF NOTE THIS MODEL
RUN WAS THE NAM TREND TOWARD A SLIGHTLY SLOWER AND MORE NORTHERLY
SOLUTION THAT WOULD HAVE A SIGNIFICANT IMPACT ON THE PRECIPITATION
TYPE FOR ALL BUT THE NORTHWESTERN ZONES WERE IT TO VERIFY. THE NAM
HAS BECOME THE MODEL ON THE NORTHWESTERN EDGE OF THE GUIDANCE
ENVELOPE BECAUSE OF THIS TREND, AND WE HAVE ONLY SLIGHTLY
INCORPORTATED IT INTO THIS PACKAGE.
WE MADE LITTLE IN THE WAY OF CHANGES TO CONTINUITY WITH REGARD TO
TEMPERATURES, AS THIS GENERALLY FAVORED THE MAV OVER THE MET
VALUES. WE DID MAKE TEMPERATURES RISE A BIT, ESPECIALLY DOWN
SOUTH, OVERNIGHT TONIGHT.
WE EXPECT THE BULK OF THE SNOW TO FALL TOMORROW. PEOPLE WAKING UP
IN THE MORNING MAY NOT BE TERRIBLY IMPRESSED BY WHAT THEY FIND.
MOREOVER, THE MID LEVEL DRY SLOT MAY MAKE PRECIPITATION FROM
PRIOR TO DAYBREAK UNTIL MID-MORNING RATHER MEAGER. IF OUR FORECAST
IS CORRECT, THAT WILL CHANGE /MORE AS ONE MOVES NORTHWEST THROUGH
THE FORECAST AREA/ AS THE DAY PROGRESSES.
WE MAINTAIN THE WIND ADVISORY WHERE IT IS. THIS CONCEIVABLY COULD
END UP BEING UPGRADED TO A HIGH WIND WARNING ALONG THE IMMEDIATE
COASTLINE. AS THE PREVIOUS FORECASTER NOTED, WE WILL ADDRESS
WHETHER THIS SYSTEM WILL REQUIRE A BLIZZARD WARNING ONCE THERE IS
CERTAINTY ABOUT WHETHER WE WILL MEET THE CRITERIA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A BIT OF LINGERING EVENING SNOW IS EXPECTED WEDNESDAY EVENING, THEN
HIGH PRESSURE WILL BEGIN TO BUILD IN AND WE ARE GOING WITH A DRY
FORECAST. WINDS WILL DIMINISH GRADUALLY. A BLEND OF GUIDANCE AND
CONTINUITY WERE USED FOR TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE UPPER AIR PATTERN CONTINUES TO SHOW A DEEP UPPER CLOSED LOW OFF
THE CANADIAN MARITIME PROVINCES AND WEAK RIDGING OVER THE ROCKY
MOUNTAINS. THE UPPER LOW SLOWLY RETROGRADES BACK ACROSS NORTHERN
QUEBEC WHILE THE UPPER RIDGE OUT WEST SHARPENS. THESE FEATURES ALONG
WITH PLENTIFUL SNOW COVER ACROSS THE AREA WILL ENSURE BELOW NORMAL
TEMPERATURES THROUGH THE EXTENDED PERIOD. HIGH TEMPERATURES SHOULD
ONLY REACH THE LOW TO MID 30S EACH DAY.
THERE ARE NO SIGNIFICANT WEATHER SYSTEMS IN THE EXTENDED
PERIOD...BUT A SHORT WAVE ROTATING SE ALONG THE SRN PERIPHERY OF THE
CANADIAN UPPER LOW WILL CAUSE LOW PRESSURE AND A FRONTAL SYSTEM TO
CROSS THE AREA MONDAY AND MONDAY NIGHT. THE POPS HAVE BEEN RAISED
SLIGHTLY FROM THE PREVIOUS FCST WITH SLIGHT CHC AND CHC POPS IN THE
NORTHERN AND CENTRAL SECTIONS OF OUR FORECAST AREA.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL REMAIN FOR A FEW MORE HOURS THIS AFTERNOON INTO
THIS EVENING AHEAD OF AN APPROACHING WINTER STORM. HOWEVER, THINGS
WILL BEGIN TO DETERIORATE THIS EVENING AS SNOW BEGINS TO MOVE INTO
THE AREA. AS WE MOVE THROUGH THE OVERNIGHT HOURS, ESPECIALLY AROUND
AND AFTER MIDNIGHT, SNOW IS EXPECTED TO INCREASE IN INTENSITY. BY
AROUND SUNRISE ON WEDNESDAY, OUR SOUTHERN TAFS, ACY/MIV, ARE
EXPECTED TO GET A PERIOD OF MIXING PRECIP OF RAIN, SLEET, AND/OR
SNOW. OUR ILG/PHL/PNE TAFS MAY GET A MIX OF SLEET WITH THE SNOW,
WHILE OUR ABE/RDG TAFS SHOULD RECEIVE ALL SNOW. THERE IS THE
POSSIBILITY THAT THE PRECIPITATION MAY END FOR A BRIEF PERIOD DURING
THIS TIME, HOWEVER, WE EXPECT SNOW TO PICK UP AGAIN AND INCREASE IN
INTENSITY BY MID-MORNING, AND LAST THROUGH MID-LATE AFTERNOON. SNOW
SHOULD BEGIN TO DISSIPATE AS WE APPROACH SUNDOWN WEDNESDAY, WHICH
SHOULD ALLOW CIGS AND VSBYS TO BEGIN TO IMPROVE. WE EXPECT THE SNOW
TO END BY MIDNIGHT, AND VFR CONDITIONS TO RETURN.
ON TOP OF THE SNOW, WINDS WILL BEGIN TO INCREASE THROUGH THE DAY
WEDNESDAY AND INTO WEDNESDAY NIGHT. WE EXPECT WIND GUSTS OF 25 TO 35
KNOTS, WHICH COULD PRODUCE SOME BLOWING AND DRIFTING SNOW LATE IN
THE DAY WEDNESDAY INTO WEDNESDAY NIGHT.
OUTLOOK...
GENERALLY VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE WEEK AND
INTO THE EARLY WEEKEND. EACH DAY THERE MAY BE SOME GUSTY WINDS
DURING THE AFTERNOON, ESPECIALLY THURSDAY, ALONG WITH SOME AFTERNOON
CLOUDS WHICH MAY DEVELOP AROUND 2500-3500 FEET.
&&
.MARINE...
THE FORECAST IS STILL FOCUSING ON A MAJOR COASTAL STORM DEVELOPING
OFF THE MID-ATLANTIC COAST AND MOVING NORTHEAST ALONG THE EAST
COAST. CONDITIONS ARE RELATIVELY QUIET TO START THE FORECAST OFF
WITH GENERALLY LIGHT AND VARIABLE WINDS AND LOW SEAS AROUND 2 FEET.
HOWEVER, AS THE STORM BEGINS TO TAKE SHAPE OFF THE MID-ATLANTIC
COAST TONIGHT, WINDS WILL BEGIN TO INCREASE ACROSS OUR AREA, AND
SEAS WILL BE BUILDING AS WELL. AS THE STORM APPROACHES THE DELAWARE
AND NEW JERSEY COASTAL WATERS, WINDS WILL REALLY BEGIN TO INCREASE,
REACHING GALE FORCE EARLY ON WEDNESDAY AND EVENTUALLY STORM FORCE
LATER DURING THE DAY AND INTO WEDNESDAY EVENING. THEREFORE WE HAVE
ISSUED A STORM WATCH FOR THE COASTAL WATERS AND LOWER DELAWARE BAY,
AND WE STARTED IT AT 6AM /11Z/, THE SAME STARTING TIME THAT THE GALE
WARNING WAS FOR. A GALE WARNING REMAINS FOR THE LOWER DELAWARE BAY
SINCE WE THINK THERE MAY BE ENOUGH FRICTION OF THE LAND TO KNOCK
DOWN THE GUSTS IN THE NORTHERN BAY. THE WINDS WILL LIKELY DIMINISH
BACK TO GALE FORCE OVERNIGHT WEDNESDAY, AND POSSIBLY LAST INTO
THURSDAY, BUT WE WILL LET SUBSEQUENT SHIFTS DOWN GRADE TO GALE
WARNING WHEN THE TIME COMES. HIGH PRESSURE TRIES TO BUILD INTO THE
REGION LATE IN THE WEEK AND INTO THE WEEKEND, BUT DOES NOT MAKE IT
AS AN AREA OF LOW PRESSURE REMAINS ACROSS EASTERN CANADA. THIS WILL
KEEP A STEADY NORTHWEST FLOW FOR THE END OF THE WEEK AND INTO THE
WEEKEND, WHICH COULD KEEP SMALL CRAFT ADVISORY CRITERIA ACROSS THE
WATERS.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WITH THE APPROACHING COASTAL STORM WILL BE
INCREASING. IT LOOKS LIKE THE STRONGEST WINDS WILL BE INCREASING
LATE IN THE DAY WEDNESDAY INTO WEDNESDAY NIGHT. THEREFORE, IT LOOKS
LIKE WEDNESDAY MORNING'S HIGH TIDE AND WEDNESDAY AFTERNOON'S HIGH
TIDE BOTH LOOK LIKE THEY SHOULD REMAIN BELOW MINOR FLOODING.
HOWEVER, THE HIGH TIDE ON THURSDAY MORNING STILL LOOKS LIKE IT COULD
REACH MINOR TIDAL FLOODING, SO WE MAY NEED AN ADVISORY IN LATER
SHIFTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR PAZ054-055-060>062-067>071.
NJ...WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR NJZ001-007>010-012>022-026-027.
WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY
NIGHT FOR NJZ013-014-020>027.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY FOR NJZ023>025.
WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT FOR NJZ023>025.
DE...WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR DEZ001-002.
WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY
NIGHT FOR DEZ002>004.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY FOR DEZ003-004.
WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT FOR DEZ003-004.
MD...WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR MDZ008-012-015-019-020.
MARINE...STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ431-450>455.
GALE WARNING FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ430.
&&
SYNOPSIS...DELISI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...ROBERTSON
MARINE...ROBERTSON
TIDES/COASTAL FLOODING...ROBERTSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EST TUE FEB 9 2010 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-055- 060>062-067>071-102100- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 354 PM EST TUE FEB 9 2010 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-NJZ013-014-020>022-026-027-102100- KENT-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 354 PM EST TUE FEB 9 2010 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EST WEDNESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-NJZ023>025-102100- INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 354 PM EST TUE FEB 9 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-450>455-102100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 PM EST TUE FEB 9 2010 ...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-102100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 354 PM EST TUE FEB 9 2010 ...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 winter storm, 4 blizzard. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, New Castle | 2010-02-11 | 33 | Male | Outside/Open Areas | Direct |
| Winter Storm, Inland Sussex | 2010-02-11 | 80 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212786, 212787, 212785, 212784, 212778, 212779, 212780, 212781.